Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 2, NWS San Francisco Bay Area, CA

January 4, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 4, 2017, 2:35 AM PST. It took effect at Jan 4, 2017, 3:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2017, 2:35 AM PST (10:35 UTC)
In effect from
Jan 4, 2017, 3:00 AM PST
Expired
Jan 4, 2017, 8:32 AM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

474 
WHUS76 KMTR 041035
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
235 AM PST WED JAN 4 2017


PZZ570-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ531-041800-
/O.EXP.KMTR.GL.W.0001.000000T0000Z-170104T1100Z/
/O.NEW.KMTR.SC.Y.0002.170104T1100Z-170104T1800Z/
SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
235 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-041800-
/O.CON.KMTR.GL.W.0001.000000T0000Z-170104T1400Z/
/O.NEW.KMTR.SC.Y.0002.170104T1400Z-170104T1800Z/
MONTEREY BAY-
235 AM PST WED JAN 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 AM PST THIS
MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 AM PST THIS
MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST EARLY
THIS MORNING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
839 
WHUS76 KMTR 041632
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
832 AM PST WED JAN 4 2017



PZZ530-531-535-540-545-560-565-570-571-575-576-041745-
/O.CAN.KMTR.SC.Y.0002.000000T0000Z-170104T1800Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-MONTEREY BAY-
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-WATERS FROM POINT ARENA TO POINT REYES 10-
60 NM-WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
832 AM PST WED JAN 4 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 11:02 PM PST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 3, 11:02 PM PST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1102 PM PST Tue Jan 3 2017

.SYNOPSIS...Rain will continue to spread across the region tonight as
a weather system moves through the region. Rainfall will be heavy
at times along with breezy to locally gusty winds as a frontal
boundary pushes through tonight into early Wednesday. Rain
chances then diminish for Thursday and into early Friday. A more
potent atmospheric river event will then bring the potential for
significant rainfall across much of northern and central
California this weekend.

&&

.DISCUSSION...as of 9:00 PM PST Tuesday...Doppler radar shows
widespread rainfall across the region at this hour as the warm
front moves across the district. Moderate to heavy rain rates have
been report throughout the evening with widespread reports of
0.20"-0.30" per hour over most locations. Locally high rain rates
have been also been reported/observed this evening...Mount Veeder
in Napa County reported 0.59" per hour during the 6 o'clock hour
while a spotter in Monterey County reported a rain rate of 0.48"
per hours over the Big Sur coast. Needless to say the storm has
arrived as promised. An Urban/Small Stream Flood Advisory has been
issued and will remain in effect until 11:45 pm tonight. (See
MTRFLSMTR for additional information.)

Rain is forecast to persist through Wednesday with the surface
low anticipated to move in over Northern California tonight. The
cold front associated with this low is forecast to move in over
the area early Wednesday morning and will bring additional
moisture to the region. Precipitable water totals off the coast
remain between 1-1.5". As the cold front moves across the northern
and central coast periods of moderate to locally heavy rain is
possible. As a result the Flash Flood Watch will remain in effect
till 15z for the Loma fire burn scar and till 21z for the
Soberanes and Chimney fire burn scars. (See MTRFFAMTR for
additional information.)

The Wind Advisory has also verified tonight with the maximum peak
wind gust coming in at 66 mph in Los Gatos this past hour. Other
honorable mentions were the Spring Valley RAWS with a peak wind of
62 mph, Calaveras Road RAWS with a peak wind of 58 mph, Middle
Peak RAWS with a peak wind of 53 mph and Rose Peak and Las Trampas
coming in at 52 mph. The Wind Advisory remains in effect till 1 am
Wednesday. (See MTRNPWMTR for additional information.)

From Previous Discussion...Rain will gradually diminish Wednesday
into Thursday from north to south and lingering over the Big Sur
coast the longest. Only minor tweaks were made to the previous
rainfall totals. Rainfall amounts in the next 36-48 hours will
range from 0.50" in the drier inland valleys to 1.50" in most
urban areas closer to the coast. Meanwhile, 1.50" to 2.00" amounts
are likely in the North Bay Valleys. Much heavier precipitation is
possible along the coastal ranges and mentioned above with 3.00"
to 5.00" possible. Some of the hi-res models continue to show some
pockets over the Santa Lucias exceeding 8 plus inches. One
potential hiccup in the forecast is convection. Models show a
slight increase in elevated instability tonight with the front.
Mid level lapse rates increase with some MUCAPE. Could not rule
out a rumble of thunder, but confidence is not high enough to put
them in the forecast. Something to watch closely.

In addition to rain, wind will continue to increase out of the
south through tonight. Southerly wind of 20 to 30 mph with gusts
to 45 mph will be possible. A wind watch has been issued for the
entire Bay Area.

Latest 12Z model run is now showing a drier period starting
Thursday lasting into Friday. Given the model consensus and trend
decided to cut back on precip and have more a drying trend.
Temperatures will definitely cool behind the departing system
Thursday night. There is definitely bust potential if more
clearing is observed.

Not a lot has change for next weekend either. Medium range models
continue to show another atmospheric river event. If some of the
model guidance is correct next weekend could be an even strong AR
event for the Central Coast. For now, forecast looks good showing
wet weather Saturday and Sunday, but as the event gets closer
details will increase regarding rainfall amounts. Interestingly to
see is the WPC guidance through 7 days shows in excess of 15
inches for the Big Sur coast.

&&

.AVIATION...As of 11:02 PM PST Tuesday...MVFR with areas IFR cigs
and visibilities in moderate to heavy rain and wind. Forecast
primarily driven by observations, radar and satellite tonight and
Wednesday. A strong and gusty SW-W sub-tropical flow is in place
with a warm front passing to our northeast this evening. A cold
front moves in and stalls over the Bay Area Wednesday. 50 knots of
southerly wind seen on the Bodega Bay profiler down to 1000 feet
this evening, strong and gusty winds also seen on the Fort Ord
profiler; LLWS indicated in 06z Bay Area tafs.

Vicinity of KSFO...Strong and gusty SE winds, airport weather
warning is in effect through 1 am local. Moderate to occasionally
heavy rain tonight and Wednesday.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...Strong and gusty SE winds. Moderate to
heavy rain tonight and Wednesday.

&&

.MARINE...as of 10:26 PM PST Tuesday...Widespread rainfall will
continue into Wednesday with very gusty southerly winds through
tonight. Conditions will improve Thursday and Friday although wind
driven steep fresh swell can be expected.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
 .Tngt...Wind Advisory...Entire Bay Area
             Flash Flood Watch...Santa Cruz/Santa Lucia Mts.
             GLW...SF Bay until 3 AM
             GLW...Pt Arena to Pt Reyes 0-10 nm until 3 AM
             GLW...Pt Reyes to Pigeon Pt 0-10 nm until 3 AM
             GLW...Pigeon Pt to Pt Pinos 0-10 nm until 3 AM
             GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm until 3 AM
             GLW...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
             GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM
             WIA...SF Bay until 1 AM
             GLW...Mry Bay from 9 PM

&&

PUBLIC FORECAST: CW/MM
AVIATION/MARINE: Canepa

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Jan 3, 5:27 AM PST, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
527 AM PST TUE JAN 3 2017

CAZ006-505>513-516>518-528>530-PZZ530-040400-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
527 AM PST TUE JAN 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND THE CENTRAL COAST.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM IS EXPECTED TO PRODUCE WIDESPREAD RAIN FROM LATER
TODAY INTO EARLY WEDNESDAY. RAIN MAY BE HEAVY AT TIMES FROM
THIS AFTERNOON THROUGH LATE TONIGHT. THE HEAVIEST RAINFALL WILL
LIKELY OCCUR OVER THE SOUTHWEST FACING SLOPES FROM THE SANTA CRUZ
MOUNTAINS SOUTHWARD WHERE 3 TO 5 INCHES WILL BE POSSIBLE. IN
ADDITION...LOCALLY STRONG AND GUSTY SOUTH WINDS MAY OCCUR THIS
AFTERNOON AND TONIGHT WITH LOCAL WIND GUSTS UP TO 40 MPH OR
GREATER AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING PRECIPITATION WILL LIKELY PERSIST INTO WEDNESDAY
AFTERNOON BEFORE MOSTLY DRY CONDITIONS RETURN THURSDAY INTO EARLY
FRIDAY. A MORE POTENT ATMOSPHERIC RIVER EVENT WILL THEN BRING THE
POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS MUCH OF NORTHERN AND
CENTRAL CALIFORNIA THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 3, 9:25 PM PST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
925 PM PST TUE JAN 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     NON-TSTM WND DMG MONTEREY                36.60N 121.88W
01/03/2017                   MONTEREY           CA   LAW ENFORCEMENT

            LARGE TREE DOWN IN ROADWAY AT FORD RD.

0920 PM     NON-TSTM WND DMG 50 S MONTEREY           35.88N 121.88W
01/03/2017                   PZZ576             CA   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 1 NEAR PACIFIC VALLEY.

0923 PM     NON-TSTM WND GST 1 S SAUSALITO           37.85N 122.49W
01/03/2017  M62.00 MPH       MARIN              CA   TRAINED SPOTTER

            ELEVATION 900 FEET.

&&

STANDERS
Local storm report, Jan 3, 10:55 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1055 PM PST TUE JAN 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     DEBRIS FLOW      NAPA                    38.30N 122.30W
01/03/2017                   NAPA               CA   LAW ENFORCEMENT

            ROCKS IN ROADWAY. SR 121 AT WOODEN VALLEY RD.

1046 PM     NON-TSTM WND DMG 6 W GILROY              37.01N 121.69W
01/03/2017                   SANTA CLARA        CA   LAW ENFORCEMENT

            TREES DOWN ON ROADWAY, SR 152 NEAR MT. MADONNA

&&

STANDERS
Local storm report, Jan 4, 12:00 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1200 AM PST WED JAN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     FLOOD            YOUNTVILLE              38.39N 122.37W
01/03/2017                   NAPA               CA   911 CALL CENTER

            2 FEET OF WATER IN THE ROAD NEAR HEATHER AND OAK CIRCLE.
            ROAD HAS BEEN TEMPORARILY CLOSED.

&&

CBELL
Local storm report, Jan 4, 12:01 AM PST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1201 AM PST WED JAN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     FLASH FLOOD      NAPA                    38.30N 122.30W
01/03/2017                   NAPA               CA   LAW ENFORCEMENT

            ROADWAY FLOODING SR 121 AT BROADWAY

1136 PM     FLASH FLOOD      SANTA ROSA              38.45N 122.70W
01/03/2017                   SONOMA             CA   LAW ENFORCEMENT

            ROADWAY FLOODING LICHAU RD AT COLD SPRINGS RD.

&&

STANDERS
Local storm report, Jan 4, 1:39 AM PST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
139 AM PST WED JAN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 AM     DEBRIS FLOW      SANTA CRUZ              36.97N 122.04W
01/04/2017                   SANTA CRUZ         CA   LAW ENFORCEMENT

            ROCK AND WATER ON ROADWAY AT STATE ROUTE 9 AND WOODLAND
            DR.

1251 AM     DEBRIS FLOW      SANTA CRUZ              36.97N 122.04W
01/04/2017                   SANTA CRUZ         CA   LAW ENFORCEMENT

            MUD DIRT AND ROCK ACROSS ROADWAY AT FELTON EMPIRE RD AND
            BENNRTT CREEK TRL.

0107 AM     FLASH FLOOD      SAN JOSE                37.30N 121.85W
01/04/2017                   SANTA CLARA        CA   LAW ENFORCEMENT

            ROADWAY FLOODING I-280 AT WOLFE RD.

0119 AM     FLASH FLOOD      SANTA ROSA              38.45N 122.70W
01/04/2017                   SONOMA             CA   LAW ENFORCEMENT

            ROADWAY FLOODING SR 1 AT STONY POINT.

&&

STANDERS
Local storm report, Jan 4, 2:30 AM PST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
230 AM PST WED JAN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     DEBRIS FLOW      2 N SOQUEL              37.03N 121.95W
01/04/2017                   SANTA CRUZ         CA   LAW ENFORCEMENT

            TREE DOWN AND HEAVY DEBRIS/MUD SLIDE ACROSS ENTIRE
            ROADWAY.

&&

DRP

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:31 PM PSTAreal Flood WarningMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more6 hr
Jan 3, 5:43 PM PSTAreal Flood AdvisoryMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more12 hr
Jan 4, 1:08 AM PSTFlash Flood WarningMTRSanta Cruz3 hr
Jan 4, 3:41 AM PSTFlash Flood WarningMTRSonoma4 hr
Jan 4, 3:53 AM PSTFlash Flood WarningMTRSanta Cruz3 hr
Jan 4, 4:40 AM PSTFlash Flood WarningMTRMonterey6 hr
Jan 4, 3:30 PM PSTFlash Flood WarningMTRSanta Clara2 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.